Alert archive / Minnesota / Flood Watches in 2025
Flood Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flood watch at Jun 26, 2025, 8:12 AM CDT for 6 counties in Minnesota. It took effect at Jun 26, 2025, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 8:12 AM CDT (13:12 UTC)
- In effect from
- Jun 26, 2025, 12:00 PM CDT
- Expired
- Jun 26, 2025, 3:54 PM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WGUS63 KMPX 261312
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
812 AM CDT Thu Jun 26 2025
.Heavy rainfall over the past several days has led to saturated
soils with many low lying areas and ditches filled with standing
water. An additional 1 to 3 inches of rainfall likely this afternoon
and evening. Additional flooding is possible, particularly in urban
areas and locations with poor drainage.
MNZ083>085-091>093-270600-
/O.NEW.KMPX.FA.A.0002.250626T1700Z-250627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
Including the cities of Mankato, Albert Lea, Owatonna, Fairmont,
Blue Earth, and Waseca
812 AM CDT Thu Jun 26 2025
...FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH LATE TONIGHT...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...A portion of south central Minnesota, including the
following counties, Blue Earth, Faribault, Freeborn, Martin,
Steele and Waseca.
* WHEN...From noon CDT today through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks. Flooding may occur
in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Recent heavy rainfall has left saturated soils in place ahead
of another round of heavy rain forecast today.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
BPH1 follow-up statement
608 WGUS63 KMPX 262054 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 354 PM CDT Thu Jun 26 2025 MNZ083>085-091>093-262200- /O.CAN.KMPX.FA.A.0002.000000T0000Z-250627T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Mankato, Blue Earth, Owatonna, Waseca, Fairmont, and Albert Lea 354 PM CDT Thu Jun 26 2025 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for a portion of south central Minnesota, including the following areas, Blue Earth, Faribault, Freeborn, Martin, Steele and Waseca. Occasional showers are expected into the evening, but flooding is no longer expected to pose a threat. $$ Borghoff
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 26, 6:47 AM CDT, 1 hour 25 minutes earlier. Its key messages:
- Another round of rain today may be heavy at times, but the overall flooding threat is less than it was on Wednesday.
- A conditional threat for severe thunderstorms, including tornadoes, exists across far southern Minnesota this afternoon.
- Another round of strong to severe storms possible Saturday night into Sunday.
Area forecast discussion, Jun 26, 6:47 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 647 AM CDT Thu Jun 26 2025 .KEY MESSAGES... - Another round of rain today may be heavy at times, but the overall flooding threat is less than it was on Wednesday. - A conditional threat for severe thunderstorms, including tornadoes, exists across far southern Minnesota this afternoon. - Another round of strong to severe storms possible Saturday night into Sunday. && .DISCUSSION... Issued at 238 AM CDT Thu Jun 26 2025 Another round of rain and thunderstorms will overspread much of the region today in response to an upper wave that is currently producing a convective complex over Nebraska. Most indications are that some pockets of heavy rain are possible with this activity as it moves into the forecast area, possibly near or over an inch, but overall amounts should not be as high as they were on Wednesday. Given that waters from yesterday's rains have had all night to recede, most areas should be able to handle today's rainfall aside from some ponding in the typical high- water locations. There could be some amounts closer to 2 inches, especially across southern Minnesota, but these areas generally missed out on the heavier rain earlier. Will therefore not reissue a flood watch for today. Another focus for today will be the potential for severe thunderstorms as a surface low over Nebraska moves to near the Iowa/Minnesota border this afternoon. The big question is how far this low tracks, and how far north an attendant warm front can lift, as the primary severe threat will be focused near and just south of this boundary. Most global guidance keeps the front just south of the MN/IA border, which would keep the general severe threat across Iowa and out of our forecast area. However there are several higher-resolution models that bring the front further north into southern Minnesota, with the RAP bringing it as far north as Mankato/Faribault. How far north this front makes it will be a critical factor in any severe threat this afternoon, as rapid destabilization, very low LCL heights and enhanced helicity near the front could result in a few supercells capable of tornadoes and strong winds. Right now, the further south solutions of the global models appear more likely, thus the SPC slight risk focused across Iowa. It bears watching though, since a slight northward deviation that other models are suggesting could bring tornadic weather into southern Minnesota this afternoon. Friday will be a day to enjoy with dry and very pleasant conditions. Highs will be in the 70s across the area with dewpoints only in the lower 60s. Heat and humidity will then rapidly return to the region on Saturday as dewpoints climb into the lower 70s and temperatures rise well into the 80s to near 90s. This will lead to a very unstable airmass, and potentially set the stage for one or more storm complexes to track across the area late Saturday into Sunday. Severe storms are certainly possible with this activity given the instability, but timing of these storms will be a big factor including any stabilizing effects that may occur from lingering rain and clouds from previous storms. Therefore this weekend's severe weather chances are low confidence, but it certainly bears watching. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 619 AM CDT Thu Jun 26 2025 IFR ceilings to prevail throughout this duration with rain resuming late morning through late afternoon. Southern MN into western WI has a chance at a few TSRA so have included as such via PROB30 mention. Otherwise, steady showers will be the rule with visibility into the MVFR range, potentially IFR should heavier showers move over any given terminal. Winds will remain under 10kts (outside of TSRA) from the NE to N. KMSP...IFR conditions expected through midday, with decent potential of ceilings rising back to bare MVFR level for the afternoon push before dropping back down tonight into Friday morning. Best timing of TSRA at this point looks to be in the 16z-22z timeframe. Confidence not entirely great, especially due to multiple varying CAM solutions, but cannot rule out the TSRA possibility so have included the PROB30 mention. /OUTLOOK FOR KMSP/ SAT...Mainly VFR. Chc P.M. TSRA/MVFR. Wind S 8-12 kts. SUN...MVFR/RA likely, chc TSRA/IFR. Wind SW 5-10 kts. MON...VFR. Wind NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...DPH AVIATION...JPC
Hazardous weather outlook, Jun 26, 3:14 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 314 AM CDT Thu Jun 26 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 270815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 314 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Rain and thunderstorms are expected today, a few of which may produce heavy rainfall. Some storms may be severe across far southern Minnesota with damaging winds and a few tornadoes possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional storms are possible Saturday night into Sunday, some of which may be strong to severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed today and over the weekend.
In the hours before
Local storm report, Jun 26, 8:05 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
805 AM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Rain Upsala 45.81N 94.57W
06/25/2025 M1.40 Inch Morrison MN Trained Spotter
Delayed LSR - Storm Total rainfall.
&&
RMDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:58 PM CDT | River Flood Warning | MPX | Redwood, Renville | 30 days |
| Jun 26, 1:29 PM CDT | Tornado Warning | MPX | Freeborn | 46 min |
| Jun 26, 1:44 PM CDT | Tornado Warning | MPX | Steele | 16 min |
| Jun 26, 3:13 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 17 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.